• djreg djreg
    September 25, 2008
    anyone heard of getting neuropathy from zocor?
    djreg djreg
    September 25, 2008

    this seemed to happen to me. anyone else?

    READ MORE

FROM OUR EXPERTS

  • Casey McNulty
    Health Pro
    September 25, 2008
    Casey McNulty
    Health Pro
    September 25, 2008

    Hi djreg,

     

    Thank you for your question. Zocor, as well as other medications belonging to the same class, has been associated with myopathy, or muscle pain, due to breakdown of muscle tissues in the body. This can lead to serious complications, including kidney problems. However, the statins are not known to cause neuropathy, or nerve pain. You can read more about Zocor and its side effects by clicking the blue links. I hope this helps.

     

    Best of luck,

    Casey

  • Dr. Bill Quick
    Health Pro
    February 20, 2012
    Dr. Bill Quick
    Health Pro
    February 20, 2012

    Hi. See
    http://www.healthcentral.com/diabetes/c/110/150468/neuropathy
    Hope this helps!
    Bill
    William W. Quick, MD, FACP, FACE
    Coming in late March 2012:
    A fabulous website for people with diabetes to learn and to share. By health professionals. For beginners, experts, and everyone in between!
    D-is-for-Diabetes
    http://www.D-is-for-Diabetes.com


FROM OUR COMMUNITY

  • Gracie October 16, 2008
    Gracie
    October 16, 2008

    Thanks to a statin, my sister is now in a wheelchair with neuropathy. I am sorry it has also happened to you. When I was diagnosed my doctor wanted to put me on one, said a diabetic should take a statin "just in case" I refused then, and will do so again if it's ever brought up. In my opinion ( and that's just what it is, my opinion) no one should take them. 

    READ MORE
  • John Wayne April 20, 2010
    John Wayne
    April 20, 2010

    I had a quad heart bypass, heart muscle good, but clogged arties with cholosterol (ph).  Heart Dr., put me on 80 mg Zocor.  Within 2 weeks I had extreme pain in my leg muscles.  Complained to Dr., but he insisted I continue.  8 months later, I am on crutches.  Dr. stated body will get use to the pain.....  Finally went to neurologist, first thing out of his mouth was you are probably taking statins.....  He told me I had a gene that did not get along with statins.  By then, I had developed a serious nerve damage called neuropathy.   I now suffer with numbness in my legs, fingers, and toes, and I do not have diabetes........  My brother took a statin of another make, and he is in a wheel chair.....BEWARE OF THE STATINS.

    READ MORE
  • Tammy F February 29, 2012
    Tammy F
    February 29, 2012

    yes!  I took zocor for two years and developed type 2 diabetes and within 4 months i had diabetic neuropathy.  Neurologist said i must have had undetected diabetes for years to develop this neuropathy.  But, I have lab results for two years prior and my blood sugar was fine.  I have constant pain, headaches, memory problems, tremors, central cervical spinal steosis, pain from head to toe, vision problems, blacking out, fatigue, heart PVCs, tendinitis, and many more problems my doctors didnt believe.  now i dont know what to do since FDA now says these problems are a result of zocor.

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.